Welcome to Phoenix Rising!
Created in 2008, Phoenix Rising is the largest and oldest forum dedicated to furthering the understanding of and finding treatments for complex chronic illnesses such as chronic fatigue syndrome (ME/CFS), fibromyalgia (FM), long COVID, postural orthostatic tachycardia syndrome (POTS), mast cell activation syndrome (MCAS), and allied diseases.
To register, simply click the Register button at the top right.
First off I don’t want to alarm anyone, I know just enough about this whole thing to be dangerous. But I’ve heard it can cause cancer and other serious permanent side effects. Is this a real concern?
It’s not really dangerous in my experience. I took it for 2 years straight or more. Only side effect I had was it worsened my already bad wired but tired and insomnia symptoms. And it was definitely the Valcyte, the moment I stopped the symptoms reduced to ME baseline terrible and the moment I would start again it worsened.
You must do periodic liver function checks as it will make your liver enzymes go up somewhat, but in my case nowhere near any danger zone. The number of 450 mg pills your doctor has you take every day will affect this. Generally I think you never go above 900 mg per day of long-term dosing.
Anyway, hope you find success with a treatment Hunter. I still occasionally have mild problems but nothing that stops me on any given day.
I still occasionally visit forums because I remember the sheer hell I was in just a couple years ago and ever so slowly climbed out of. Keep trying stuff!
Appreciate it. I’d like to hear more about your success story from symptoms to treatment if you’ve got the time.